INR 4.6 due to an antibitiotics

The antibiotics have doubled my INR which was on the low side in the first place. The 111 out-of-hours dentist had not got a clue about Warfarin. My GP would never have put me on an antibiotic which raised my INR artificially so this evening I had to do without Warfarin and then back to 9mg tomorrow. I still have a massive headache.

9 Replies

oldestnewest
  • Hi Peggy

    4.5 isn't so high, I used to run between 4.0 & 4.5 out of choice as I felt best at that kind of level.

    Be carefull that you INR doesn't plummet if you have missed a dose; mine did on occasions when I forgot to take my Warfarin.

    Best wishes

    Dave

  • I agree 4.5 isn't high, but what I am stunned by is that the dentist never knew anything of warfarin!!!... I've had lots of instances where I have needed an anti - biotic, and yes it does interfere, but my GP / Dentist always raises the point of getting bloods checked etc etc whilst on a course! And yes unless otherwise instructed, don't miss a dose, you can chase your tail trying to get a balance when you have to take other meds, but trust your anti coagulation clinic, in my opinion, these guys are good! ... Hope your feeling better soon Sarahx

  • Strangely my INR appeared to be suppressed by antibiotics when I stated Warfarin and only jumped up when I stopped. Currently I am at 4.0 but think that's because they tested me too soon after a dose of Warfarin as I had missed my usual slot to take it (previous test I was 2.6). Have to say I too feel better with a raised INR although I have had a headache yesterdaybut feel the humid weather contributed to that!

  • Thanks for your comments.

    My GP would never have given me these antibiotics. The dentist did tell me they raise your INR but I never thought anything about it as my INR was low. What astounded me is that the young dentist was relying on an old medication which someone said the other day was used as an aversion therapy for alcoholics. Yes I do feel well. my usual INR is about 3.5. but it was more than a point lower for some reason we cannot fathom so I wasn't bothered about the antibiotic.

    I just hate going so often to the Warfarin Clinic. The staff are really kind and I always go with a support worker for reasons other than warfarin, and we did go to Costa for a chat afterwards but sometimes you can wait hours whereas yesterday I had my finger pricked and was seen 10 minute later. Maybe in the future they will have all Hughes patients self testing. I can't believe that I have to go for the rest of my life. I know you are all in the same position but I have on an average week three or four hospital appointments a week for other reasons.

    I was not attributing my headache to the antibiotics but to the fact of the tooth work I had done in hospital the week before last. All the swelling has gone down I still have earache and a massive headache but then I do get headaches anyway but this is on the side of the tooth abstraction. I know prior to a TIA or a Stroke I have a massive head pain or eye pain but this is different.

    Also, not related to the above, I am lethargic and tired out all the time so I was going to look through the site today for the name of the medication taken for being exhausted all the time, which I have always had but it is becoming so bad I am unable to do anything but rest but I have no extra sleep. On an average night I only have 2-3 hours sleep. I am not interested in anything anymore when I would be very active instead of inactive. I do craft, although that is a hobby but I get friends and family asking me to do things and I just can't be bothered doing them. I also had AMHP portfolios to mark on a regular basis and it is becoming a chore. when I used to enjoy marking them.

    So tomorrow morning ,I am seeing my GP and I am taking a book I bought on Amazon for her perusal, but I want to take the medication that makes everyone totally exhausted. They always used to say it was because I was a vegetarian and anaemic so I was glad to hear that it was caused by Hughes, so I want to give my GP the name of this medication.

  • My INR was 5.5 the other week mine being going up and down the last few weeks

  • Strangely my INR shot up to 7.2 this week from 4.0 so have been on a greatly reduced Warfarin dose for two days and am increasing tomorrow to try and combat this sudden surge. Have been warned to look out for unusual bleeding and headaches. Not sure that my headache is unusual as it has been so humid bit if it persists tomorrow I hsve to head to A&E for Vitamin K shot.

  • Oh Dear! Thats annoying.....you must be careful it does not come crashing down the other side! Im so sorry this is such a seesaw but do go to A&E if it has not started to come down. xx

  • 7.2 god that's high hope it comes down soon

  • H ijumpingpeggy,

    I have Lupus Anticoagulant and a selftesting machine. I have had it for one year. I have APS.

    When my INR is high I eat more K-vitamin vegetables. It gets faster than a change in warfarin intake. When my INR is low it is more complicated. Then if it does not get higher in one day (still taking the same amount of warfarintablets) I must get to the hospital and get a test in a vein. Is it lower than 1.8 I have to have Fragmin. I have not needed to do so yet.but my doctor told me so yesterday when we met. My INR with the machine gives a higher figure than in the vein. That is the trouble for me. But I can manage with help of my hospital and of course the selftesting machine!

    I take a veintest at the lab only once a month now. I selftest when I know something new has happened.

    I selftest perhaps 4-5 times a week.

    But this is me. I do think a lot of persons with APS can do the same. I practically never change my warfarintintake. But I change my K-vitamin intake. And i often have 4.6 and then I eat a little more broccoli. Thats all. It changes INR down in 12-18 hours. For ME.

    But we are all different. Cheque with the coagulation clinic.

    Kerstin

You may also like...